MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036121040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes Paresis (1998); Foreign Body In Patient (2687); Speech Disorder (4415)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during cerebral aneurysm embolization, endovascular interventional procedure, there was stretching of the subject coil, resulting in detachment from the pusher and inability to recapture it.The primary nylon filament came out of the coil.The coil and nylon remained in the patient's left carotid artery, aorta, and right iliac-femoral axis.The patient experienced right upper limb paresis and mild dysarthria.The patient awoke with mild palsy of the seventh cerebral artery, mild dysarthria, and plegia in the right upper limb.Over the next 6 days, there was a marked improvement in her clinical condition: complete resolution of the dysarthria and seventh cerebral artery palsy, partial resolution of the plegia in the right upper limb, and a complete motor deficit in the hand.
 
Additional Manufacturer Narrative
Section a2 age at time of event and age units (patient) ¿ added.B2 outcomes attributed to ae - updated.B5 executive summary - updated.F10 / h6 health impact code grid - health effect - impact code - updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based upon medical review, the event observed in the complaint is anticipated in nature as per the device risk assessment and does not require escalation to senior management.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that the target coil stretched and separated prematurely from the delivery wire.The coil was unable to be retrieved and remained in the patient's left carotid artery, aorta, and right iliac-femoral axis.The aneurysm was embolized with simple coiling to secure it.Since it was not possible to completely remove the primary coil filament in the left middle cerebral artery and left internal carotid artery, dual antiplatelet therapy was initiated.The device was not returned for analysis.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the as reported 'main coil prematurely detached/separated during use', 'main coil stretched', 'un-retrieved device fragments', 'patient neurological deficit.'.
 
Event or Problem Description
It was reported that during cerebral aneurysm embolization, endovascular interventional procedure, there was stretching of the subject coil, resulting in detachment from the pusher and inability to recapture it.The primary nylon filament came out of the coil.The coil and nylon remained in the patient's left carotid artery, aorta, and right iliac-femoral axis.The patient experienced right upper limb paresis and mild dysarthria.The patient awoke with mild palsy of the seventh cerebral artery, mild dysarthria, and plegia in the right upper limb.Over the next 6 days, there was a marked improvement in her clinical condition: complete resolution of the dysarthria and seventh cerebral artery palsy, partial resolution of the plegia in the right upper limb, and a complete motor deficit in the hand.Additional information received stated that an attempt was made to remove the coil together with the neqstent device, trying to use the neqstent as a loop; the attempt was partially unsuccessful, so multiple removal attempts were then performed using a stent retriever and gooseneck, with partial success (the neqstent and part of the filament in the vessel were removed).The patient experienced right upper limb plegia, mild dysarthria, and mild deficit of the right vii cranial nerve.At discharge, the patient had recovered everything except the plegia of the right hand (she could move the shoulder, elbow, and wrist).The patient reported being able to move the hand, with some difficulty in fine movements, showing clear improvement (mrs = 1).No additional information is available.

Brand Name
TARGET XL 360 SOFT 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23623640
Report Number3008881809-2025-00661
Device Sequence Number10045036
Product Code HCG
UDI-Device Identifier07613327004601
UDI-Public(01)07613327004601(17)270526(10)24979439
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryIT
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0036121040
Device Lot Number24979439
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age65 YR
Patient SexUnknown